MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the basket of the ncircle tipless stone extractor does not open properly (2 wires remain close), making the stone extraction impossible.Another new identical device was used for the extraction of the stones.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Corrected data: h6: patient code.Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One ncircle tipless stone extractor was returned for investigation.The returned packaging confirms complaint device lot number 8968393.The device was returned with the handle and the basket formation in the open position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 3.7 cm in length.Functional testing determined the handle actuates the basket formation.A visual examination notes a kink in the basket sheath 81.5 cm from distal tip.There is one wire in the basket formation that is broken at the base.There is biomatter debris on the device indicating the device has been used.To conclude, visual exam notes one wire in basket formation is broken at base.It is possible, the wire was broken during use.The investigation found the handle actuated the basket formation to the open and closed position and one wire was found to be broken at base.The results of the investigation differs from the customer¿s statement.The returned device was also found to have residue in the basket indicating the device was used, contradictory to the reported information that device was not used.A review of the device history record found there were no non-conformances related to this failure mode.A review of complaint history records revealed this is the only complaint associated with the complaint device lot number 8968393.According to the instructions for use (ifu): precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The ifu contains cautions about manipulating the device to prevent damage.The reported issue that the basket of the device did not open properly (2 wires remain closed) was not confirmed by the investigation of the returned device.The returned device was confirmed to have 1 broken basket wire.The observed damage likely occurred during use of the device.However, the cause for the broken wire could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided: the procedure performed was a rigid ureteroscopy in the ureter.There were no adverse effects on the patient as a result of this occurrence.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7915681
Report Number1820334-2018-03016
Device Sequence Number19417544
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)210621(10)8968393
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2021
Device Catalogue NumberNTSE-030115-UDH
Device Lot Number8968393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRE GUIDE, CATHETER, OLYMPUS RIGID URETEROSCOPE